Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 2, 2021Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 2, 2021, 1:45 PM CDT for Henry County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 1:45 PM CDT (18:45 UTC)
Expired
Jul 2, 2021, 2:30 PM CDT
In force
45 min
Issued by
NWS Tallahassee, FL

County Henry County, AL

The radar

The Ft Rucker radar (KEOX), 18 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS82 KTAE 021845
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
145 PM CDT Fri Jul 2 2021
 
ALZ066-067-021930-
Dale AL-Henry AL-
145 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND NORTHERN HENRY
COUNTIES UNTIL 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to near Blue Springs State Park
to 7 miles east of Ariton. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Ariton, Bells Crossroads, Skipperville, Dill, Edwin,
Roberts Crossroads, Arguta, Snells Crossroads, Barefield Crossroads,
Murphy Station, Beamon, Graball, Screamer, Clopton, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8508 3159 8513 3155 8520 3149 8541
      3151 8576 3162 8569 3162 8542 3168 8542
TIME...MOT...LOC 1845Z 278DEG 21KT 3163 8542 3159 8550 3156 8559 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 12:23 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 2, 12:23 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
123 PM EDT Fri Jul 2 2021

.AVIATION...
[Through 18Z Saturday]

Increasing coverage of showers and thunderstorms are expected over
the next several hours, which may impact terminals and briefly
bring MVFR to LIFR conditions. Outside of shower ands and
thunderstorms expect VFR conditions to prevail. Overnight LIFR to
MVFR CIGs are expected to develop across all terminals. Reduced
VSBYS at MVFR level conditions are also expected to develop at
DHN, ABY, and VLD by the early morning hours. Conditions should
improve to VFR levels through the mid morning hours across all
terminals.

&&

.PREV DISCUSSION [1020 AM EDT]...

.NEAR TERM [Through Tonight]...

Increased rain chances are expected across the area today and
tonight as a cold front approaches from the north and stalls over
the area. Showers and thunderstorms are expected to develop today
both along the coast with the seabreeze and also along and ahead
of the approaching cold front. While severe weather is not
anticipated, some of the storms could still produce gusty winds
and locally heavy rainfall. Showers and storms will likely
continue into the overnight hours tonight across the Florida
Panhandle and Big Bend as the front stalls over the region. High
temperatures today are forecast in the 80s with increasing clouds
through the day. Low temperatures tonight are forecast in the low
to mid 70s as humidity increases.

.SHORT TERM [Saturday Through Sunday]...

A stalled front is expected to draped across the area this weekend,
providing a continued focus for scattered to numerous showers and
thunderstorms, particularly over the southern half of the area.
Given the tropical airmass ahead of the front, localized pockets of
heavy rain are likely. A marginal risk of excessive rainfall is in
place from the WPC for the southern half of the area on Saturday.
Isolated instances of flash flooding cannot be ruled out if heavy
rain sets up over urban or poor drainage areas, but widespread
flooding is not expected. Highs are generally expected to range
from the mid 80s to near 90 with overnight lows in the 70s.

.LONG TERM [Sunday Night Through Friday]...

The long term depends heavily on the track and intensity of
Tropical Storm Elsa. There remains very large spread in the 00z
guidance on the future of Elsa, and our area is within the NHC's 5
day cone of uncertainty. While impacts are possible during the
early to middle part of the week, it's too early to go into
detail. Keep in mind that the average error on the NHC day 4 track
forecast is around 175 miles, and the average error on the NHC
day 5 track forecast is around 200 miles. Stay tuned to the latest
forecast and make sure your hurricane kits and plans are in
place.

.MARINE...

Southwest and west winds will increase today and tonight in advance
of a cold front that will settle south through Alabama and Georgia
and then stall just inland. Tropical Storm Elsa may enter the
eastern Gulf early next week, so marine interests should monitor
the progress of this system.

.FIRE WEATHER...

Scattered to widespread showers and thunderstorms are expected
across the area today as a front approaches from the north. Low
transport winds will lead to low dispersions across SE Alabama
throughout the day today. No fire weather concerns are expected.

.HYDROLOGY...

In the short term, a rare July cold front will move into the
region and stall, providing a focus for scattered to numerous
showers and thunderstorms today into Saturday. With precipitable
water values climbing to over 2 inches ahead of the front,
localized pockets of heavy rain are likely through Saturday. The
main concern is nuisance flooding, but higher rainfall rates over
urban and poor drainage areas in a short period of time could lead
to isolated flash flooding as well. A marginal risk of excessive
rainfall is in place from the WPC.

In the long range, a lot depends on what happens with Elsa.
However, in general, we expect 2 to 4 inches of rain over the
next week with isolated higher amounts. If Elsa moves into the
area, then rainfall amounts could be higher with a higher threat
of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  86  71  89  71 /  80  70  30  60  30
Panama City   74  85  74  86  74 /  90  70  40  50  40
Dothan        72  87  69  90  71 /  40  30  10  30  10
Albany        73  89  71  92  71 /  40  30  10  20  10
Valdosta      71  86  71  89  71 /  80  70  20  50  20
Cross City    73  84  73  86  72 /  60  70  60  70  40
Apalachicola  74  83  74  85  74 /  70  70  60  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Gulf-South Walton.

     High Rip Current Risk through late Saturday night for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Bunker
MARINE...DVD
FIRE WEATHER...Merrifield
HYDROLOGY...DVD

In the hours before

Special weather statement, Jul 2, 12:59 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Fri Jul 2 2021

FLZ017-021845-
Leon FL-
159 PM EDT Fri Jul 2 2021

...SPECIAL WEATHER STATEMENT...

At 158 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tallahassee to 12 miles northeast of
Florida A And M. Movement was northeast at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Tallahassee, Killearn Estates, Baum and Pisgah Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3052 8401 3052 8404 3050 8404 3048 8406
      3050 8430 3057 8417 3056 8399 3055 8398
TIME...MOT...LOC 1758Z 238DEG 7KT 3051 8426 3051 8410

IG3
Special weather statement, Jul 2, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM CDT Fri Jul 2 2021

ALZ066-067-021930-
Dale AL-Henry AL-
145 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND NORTHERN HENRY
COUNTIES UNTIL 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to near Blue Springs State Park
to 7 miles east of Ariton. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Ariton, Bells Crossroads, Skipperville, Dill, Edwin,
Roberts Crossroads, Arguta, Snells Crossroads, Barefield Crossroads,
Murphy Station, Beamon, Graball, Screamer, Clopton, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8508 3159 8513 3155 8520 3149 8541
      3151 8576 3162 8569 3162 8542 3168 8542
TIME...MOT...LOC 1845Z 278DEG 21KT 3163 8542 3159 8550 3156 8559

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:59 PM CDTSpecial Weather StatementTAELeon46 min
Jul 2, 2:36 PM CDTSpecial Weather StatementTAEHolmes, Walton39 min
Jul 2, 3:11 PM CDTSpecial Weather StatementTAEHolmes49 min
Jul 2, 3:15 PM CDTSpecial Weather StatementTAEWalton45 min
Jul 2, 3:35 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton25 min
Jul 2, 4:01 PM CDTSpecial Weather StatementTAEWalton, Washington44 min
Jul 2, 4:31 PM CDTSpecial Marine WarningTAE119 min
Jul 2, 4:42 PM CDTSpecial Weather StatementTAEJackson48 min
Jul 2, 4:55 PM CDTSpecial Weather StatementTAECalhoun, Washington50 min
Jul 2, 5:35 PM CDTSpecial Weather StatementTAEGadsden, Leon40 min
Jul 2, 5:49 PM CDTSpecial Weather StatementTAEWashington41 min
Jul 2, 6:07 PM CDTSpecial Marine WarningTAE113 min
Jul 2, 6:16 PM CDTSpecial Weather StatementTAEJefferson, Leon44 min
Jul 1, 7:02 PM CDTSpecial Weather StatementTAEMitchell43 min
Jul 2, 2:26 PM CDTSpecial Weather StatementTAEClay49 min
Jul 2, 2:59 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Clay, Dougherty, Early, Miller46 min
Jul 2, 3:46 PM CDTSpecial Weather StatementTAEEarly, Miller44 min
Jul 2, 5:09 PM CDTSpecial Weather StatementTAEDecatur, Grady51 min
Jul 2, 2:06 PM CDTSpecial Weather StatementTAECoffee54 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.